MAUDE Adverse Event Report: DEPUY SPINE INC ROD CUTTER 3.5 AND 4.0 RODS; INSTRUMENT, CUTTING, ORTHOPEDIC

DEPUY SPINE INC ROD CUTTER 3.5 AND 4.0 RODS; INSTRUMENT, CUTTING, ORTHOPEDIC
Model Number 2020-00-135
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in switzerland as follows: it was reported while cutting the titanium rod, the rod cutter broke.It was noted fragments were generated.The procedure was completed successfully with no delay or impact to the patient.This report is for a rod cutter.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h6: part: 202000135, lot: gs741841, supplier: gsource: ¿ batch1: released on 08 september 2020 with no discrepancies.¿ batch2: released on13 may 2020 with no discrepancies.No nonconformance reports (ncrs) were generated during production.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the device from the received image(s).Visual analysis of the photo revealed that the tip of the rod cutter 3.5 and 4.0 rods has broken off.No other product problems identified.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for rod cutter 3.5 and 4.0 rods.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: part # 202000135.Lot # gs741841.Supplier: (b)(4).Batch1: lot qty of (b)(4) were released on 08 sep 2020 with no discrepancies.Batch2: lot qty of (b)(4) were released on 13 may 2020 with no discrepancies.No ncrs were generated during production.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the rod cutter 3.5 and 4.0 rods p/n: 202000135, was broken.The broken fragment was returned for examination.No other problems identified.A dimensional inspection was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces as mentioned in the event description.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the rod cutter 3.5 and 4.0 rods p/n: 202000135 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ROD CUTTER 3.5 AND 4.0 RODS
Common Device Name
INSTRUMENT, CUTTING, ORTHOPEDIC
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key14578230
Report Number1526439-2022-00771
Device Sequence Number14994780
Product Code HTZ
UDI-Device Identifier10705034530536
UDI-Public(01)10705034530536
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2020-00-135
Device Catalogue Number202000135
Device Lot NumberGS741841
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/03/2022
Supplement Date Received by Manufacturer06/13/2022
07/19/2022
Initial Report FDA Received Date06/02/2022
Supplement Report FDA Received Date07/11/2022
08/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4.0 TITANIUM ROD
Patient SexUnknown